ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-7 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
PXX77N |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? bicuspid valve was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient¿s post operative care due to the prolonged procedure? no.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: mwr-29012024-0001560989, mwr-29012024-0001560990, mwr-29012024-0001560991, mwr-29012024-0001560993, mwr-29012024-0001560995, mwr-29012024-0001560996, mwr-29012024-0001560997, mwr-29012024-0001561003, mwr-29012024-0001561005, mwr-29012024-0001560998.
Event or Problem Description
It was reported that a patient underwent a valve repair procedure in 2024 and suture was used.During the procedure, the sales rep reported from the surgeon and staff bout more defective suture.White strands specifically where needles are popping off with minimal tension during valve repair that caused a 20-minute delay.Ino adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.H3 investigation summary : the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that eighty-four packets of product code pxx77n were received for evaluation.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/1/2024.The following information was received: sales rep confirmed that (b)(4) and (b)(4) are duplicates.The following information was requested: we received additional information that (b)(4) and (b)(4) are duplicate complaints however it is not clear how many sutures pulled off the needle during the one patient procedure.Please verify the total number of sutures that pulled off the needle during the one patient procedure.Please confirm that there was only one patient procedure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2024.Additional information was requested, the following was obtained: initial procedure it was approx.5.The next patient event it was 2.Opened up new boxes with same lot number.Pulled couple from each box with same outcome.Tried another box with different lot number with success.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.